Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Which combination is best?
Feb 13, 2007

Hi, Thanks for a valuable site.

I have been poz since 2004, T-cells now 240, viral load 160,000. My doctor has recommended beginning therapy this month. I have qualified for a three-year study which will keep my poz status anonymous and provide meds free of charge. I will be given truvada and viramune OR truvada and reyataz. Is one regiment better than the other for a treatment naiv patient? What would you recommend for a first-line therapy? (And because I work in a business where my face is part of my collateral) what is the risk of these regiments causing lipoatrophy? I am 35, athletic, slender and in very good condition. Thanks again for your help.

Response from Dr. Wohl

I suspect you mean the study is comparing Truvada + Viramune versus Truvada + Reyataz + Norvir. When Reyataz is taken with Truvada, Norvir must be added to counteract the effects of Truvada on Reyataz (it lowers the Reyataz levels).

Assuming that is the case I think that either combo should work. There are not much data on Truvada and Viramune but there is for Truvada and Sustiva, which is somewhat similar.

The benefits to you in being a study may outweigh the limitations of being in a study. These are solid regimens.

As far as fat wasting, there are not much data but I do not expect that to be a problem for either combination. More data regarding HIV therapies and fat wasting will be presented at a major US HIV conference at the end of this month.

DW



Previous
cd4 count
Next
CD4 COUNT

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement